MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER
Catalog Number 4251601-02
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Vasculitis (2004)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 2: customer reports, "has had patients over the last 2 months who have had phlebitis at insertion site.All have diagnosis of chronic regional pain syndrome.All complained of burning when drug administered, phlebitis noted at site anywhere from 5 hours to 3 days of dwell time.Phlebitis symptoms anything from small red swollen at insertion site to red streak up vein.Reports all were treated with and responded well to amoxicillin, no other intervention required.All are attending ketamine clinic for pain, all receiving drug, all have same site prep and dressing.All iv's started by same nurse.Reports most of these patients did not have histories of skin reactions to different products or many allergies.Customer reports 10 events; however, it is unknown if the units were material number (b)(4)/batch number 16c16g8392 or material number (b)(4)/batch number 16f01g8318, so the complaint units were split evenly between two pirs: (b)(4): material number (b)(4)/batch number 16c16g8392: 5 complaint units, (b)(4): material number (b)(4)/batch number 16f01g8318: 5 complaint units.
 
Additional Manufacturer Narrative
Exemption number e2016018 event 2: b.Braun medical inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample and additional information.Although a sample was not received, all available information was forwarded to the manufacturer.Based on the manufacturer's statement, no root cause could be determined without the actual sample to evaluate.Therefore, the reported complaint was not confirmed.Process evaluation for the reported article number 4251601-02 and batch number 16f01g8318 was performed to the extent possible.Records show that from 2013 to january 2017, the sterilization process, biological indicator and cytotoxicity study, all appear to support the conclusion that the manufacturing process of the device does not contribute to skin reactions/inflammation.However, if the sample and/or any additional pertinent information becomes available, the complaint will be re-opened and a thorough investigation will be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
INTROCAN SAFETY®
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun str.1
melsungen, 34212
GM  34212
MDR Report Key6287650
Report Number9610825-2017-00011
Device Sequence Number16276773
Product Code DYB
UDI-Device Identifier04046963166274
UDI-Public(01)04046963166274(17)210601(10)16F01G8318
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/16/2017
Report Date (Section F) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Catalogue Number4251601-02
Device Lot Number16F01G8318
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/16/2017
Device Age7 MO
Event Location Hospital
Date Report to Manufacturer02/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/30/2017
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA02/28/2017